MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602
Model Number 602
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 01/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided and our experience with the lucia product, the following factors may have caused or contributed to the reported issue of a defective haptic: off-label use of injector system: the ct lucia 602 iol is designed for use exclusively with a zeiss injector system.In this case, the lens was inserted using a blue monarch injector with a b cartridge, which constitutes off-label use.The use of a non-zeiss injector system may have resulted in suboptimal compatibility, leading to increased friction and resistance during lens delivery.When an injector system is not specifically designed for a particular iol, variations in cartridge dimensions, plunger force distribution, and lubrication dynamics can create conditions where the lens does not advance smoothly.This likely necessitated the application of excessive force to deploy the iol, increasing mechanical stress on the haptics and leading to the observed bending upon release.Insertion resistance during lens delivery: the surgeon noted that the lens did not advance easily out of the plunger and required additional force for deployment.This aligns with known risks associated with the use of an incompatible injector system, where mismatches in dimensions or material interactions can create high resistance during delivery.Increased force applied to overcome this resistance may have subjected the haptics to unintended stress, causing deformation upon emergence from the injector tip.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.
 
Event or Problem Description
During the lens implantation, the lens had difficulty advancing during delivery.Post-implantation, the surgeon noted that the haptics were slightly bent.The lens was inserted using a blue monarch injector with a b cartridge, which is an off-label use.Despite adequate lubrication, increased friction and resistance required excessive force to advance the lens, likely leading to mechanical stress and bending of the haptics.The lens was later explanted, and no patient injury or surgical delay occurred.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key21364108
Report Number3010126268-2025-00002
Device Sequence Number8434741
Product Code HQL
UDI-Device Identifier00843045100836
UDI-Public(01)00843045100836(17)270831
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number602
Device Catalogue Number003500-0050-662
Device Lot Number3S220890
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Initial Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown